MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ZENYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER BASIC KIT (11F); CATHETER, HEMODIALYSIS, DUAL LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS ZENYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER BASIC KIT (11F); CATHETER, HEMODIALYSIS, DUAL LUMEN, NON-IMPLANTED
Catalog Number A863150
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a kink was confirmed, but the exact cause is unknown.A photograph of what appears to be a zensysis catheter was provided for investigation.The image shows a photograph of an (b)(6) that has the image of an implanted dialysis catheter inserted in what could be the right internal jugular (ij) vein.A white towel is draped over the shoulder of the patient.Both extension legs of the catheter are full of what appears to be blood residue.The extension legs are being held parallel to the side of the patient¿s neck with a gloved hand.It cannot be determined if the extension legs are pre-curved or straight.A full view of the connectors is not available.Sutures are tied through the suture wing at the bifurcation.Blood residue is visible on a small area of the molded bifurcation.It appears that the d/l tubing is kinked at the exit site, approximately 0.5cm ¿ 1cm from the distal end of the bifurcation.Blood residue is visible on the d/l tubing.It appears that the exit site is sutured closed.A longitudinal line of blood residue is visible on the d/l tubing near the kink.It cannot be determined if the tubing is breached at that location.The kink in the catheter could be related to how the catheter is positioned and secured near the exit site.The product ifu states, ¿catheters should be implanted carefully to avoid any sharp or acute angles which could compromise the opening of the catheter lumens.¿ a lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
On 08/16/2016- per sales representative, the facility reported an issue with a zenysis dual lumen catheter that was inserted in a patient.On (b)(6) 2016 - the picture received appears to show a split in the catheter near the insertion site.On (b)(6) 2016 - per the sales representative: "the catheter is completely kinked over at the base of the hub where the catheter shaft begins.You can see the septum between the two lumens where there is pressure on the catheter." on 08/18/2016- additional information from sales representative stated, "catheter bending/kinking just below hub where secured by sutures impairing the catheter's ability to flow.The sutures had to be cut and catheter straightened out to use.No patient injury reported.This report is regarding patient 2.

Brand Name
ZENYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER BASIC KIT (11F)
Common Device Name
CATHETER, HEMODIALYSIS, DUAL LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5906668
Report Number3006260740-2016-00463
Device Sequence Number16347365
Product Code MPB
UDI-Device Identifier00801741109775
UDI-Public(01)00801741109775
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA863150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2016
Initial Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1